MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after catheterization, the pipeline flex with shield technology stent (ped2) was removed from packaging according to standard procedure, fully hydrated, and delivered to the straight segment of the middle cerebral artery.Attempts were made to open the ped2 by retracting the phenom 27 microcatheter; the phenom 27 was retracted and ped2 was deployed, but it was found that the tip of the ped2 did not open.After continued deployment and repeated pushing and pulling, the tip still did not open.The entire system was then retracted back into the phenom 27, and repositioned to the original site at the proximal end of the posterior communicating artery and deployed.The delivery wire was pushed, but the tip of the ped2 still did not open.The entire ped2 and phenom 27 system was withdrawn from the body.The products were replaced with a new phenom 27 and pipeline stent to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, internal carotid artery (ica) c6 segment aneurysm with a max diameter of 6.2 mm and a 4.6 mm neck diameter.The landing zone arterial diameter was 4.1 mm distally and 4.5 mm proximally.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure reported blood vessels were in good condition, and the aneurysm had not ruptured.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included: 6f neuro max introducer sheath, 5f navien intracranial support catheter, phenom 27 microcatheter, synchro guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the stent¿s failure to open was not determined.The section of the pipeline that did not open was the tip.The pipeline had not been placed in a vessel bend when it failed to open.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex w/ shield device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The already deployed pipeline flex w/ shield braid was also returned within a biohazard pouch.The phenom-27 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the pipeline flex w/ shield pusher was found bent at ~131.0cm from the proximal end.The hypotube was found unstretched and undamaged with the ptfe shrink tubing still intact.No damage was found with the distal marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The tip coil was found intact.One braid end was found fully opened, accordioned, damaged and frayed.The other braid end was found not fully opened, damaged, frayed, and twisted.Testing/analysis: n/a conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ was confirmed.Possible causes are patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel braid, presence of other indwelling stents or inappropriate anatomy.The braid was found damaged, accordioned, frayed and twisted.Potential causes for braid damage are resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance, or damage during return shipping as the braid was returned already deployed and out of its protective introducer sheath and dispenser coil.Customer reported patient vessel tortuosity as minimal, devices were prepared per ifu, and device was not placed within a vessel bend.Therefore, the likely cause could not be determined.There is no indication that the event is related to a potential manufacturing issue.As the phenom-27 micro catheter used in the event was not returned, any contribution of the micro catheter towards the incomplete open could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24179438
Report Number2029214-2026-00157
Device Sequence Number9578641
Product Code OUT
UDI-Device Identifier00763000284527
UDI-Public(01)00763000284527(17)270812(10)B772783
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-16
Device Catalogue NumberPED2-450-16
Device Lot NumberB772783
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer01/28/2026
03/06/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/20/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale